ArticleBMJ case reports2020
Bilateral acute anterior uveitis and iris atrophy caused by moxifloxacin.
Article in BMJ case reports, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 4 citations in OpenAlex.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
A 56-year-old paramedic was admitted to hospital and treated for severe pneumonia. Shortly after initiating antibiotic treatment (including moxifloxacin), he developed bilaterally painful eyes and was diagnosed with bilateral acute anterior uveitis (AAU). Three years later, he was referred to the ophthalmology clinic with bilateral iris transillumination suggesting iris atrophy and limited pupillary dilation, indicating iris sphincter muscle paralysis. AAU typically presents unilaterally. An onset of bilateral AAU is unusual and warrants investigation for underlying systemic cause. The fluoroquinolone moxifloxacin has been reported in a limited number of cases as a causative agent of bilateral AAU and iris atrophy. This case provides additional supporting evidence that moxifloxacin may cause degradation of collagen and iris muscle in the eye, as well as elsewhere in the body, such as in blood vessels. Additionally, we present novel anterior segment ocular imaging (using optical coherence tomography) demonstrating the ability to detect iris atrophy using non-invasive imaging.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.